Alert archive / Florida / River Flood Warnings in 2019

River Flood Warning 2, NWS Melbourne, FL

September 2, 2019Seminole County, Florida

NWS Melbourne, FL issued this river flood warning at Sep 2, 2019, 9:29 AM EDT for Seminole County, Florida. It took effect at Sep 7, 2019, 2:00 AM EDT. It was in force for 16 days.

The area

The outline as issued.

The facts

Issued
Sep 2, 2019, 9:29 AM EDT (13:29 UTC)
In effect from
Sep 7, 2019, 2:00 AM EDT
Expired
Sep 23, 2019, 9:29 AM EDT
In force
16 days
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
Minor

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 78 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Johns River above Lake Harney (GENF1). The gauge peaked at 6.46 ft at Sep 8, 2019, 1:00 PM EDT.

actionminormoderatemajor681009/0209/0309/0409/0509/0609/0709/0809/0909/1009/1109/1209/1309/1409/1509/1609/1709/1809/1909/2009/2109/2209/2309/24
Action stage
6 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02234000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

107 
WGUS42 KMLB 021329
FLWMLB
Flood Warning
National Weather Service Melbourne, FL
929 AM EDT Mon Sep 2 2019

 A River Flood Warning has been issued For...The St Johns River Above
 Lake Harney near Geneva...

 Heavy rain expected from Hurricane Dorian will allow The St Johns River
 Above Lake Harney near Geneva to continue to rise this week, and reach
 Minor Flood Stage late this week. 
  
 The extent of rises along the St Johns River will be highly dependent 
 on the Hurricane Dorian. Residents along the river should be prepared 
 for flooding and keep up with the latest forecasts.
 
For the St. Johns River, including Above Lake Harney Near Geneva, Minor
Flooding is forecast.

FLC117-031328-
/O.NEW.KMLB.FL.W.0002.190907T0600Z-000000T0000Z/
/GENF1.1.ER.190907T0600Z.190907T1200Z.000000T0000Z.NO/
929 AM EDT Mon Sep 2 2019

The National Weather Service in Melbourne has issued a 

* Flood Warning for 
  The St. Johns River Near Above Lake Harney Near Geneva
* From late Friday night Until further notice.
* Minor Flooding is Forecast.

*At 8.0 feet, Water moves into yards on Prevatt Road off State Road 
46 near Lake Harney. Flooding of boat ramps and roads occurs in 
Mullet Lake Park.  

*At 7.5 feet, Some docks, islands and small trees along the river 
north of Lake Harney will be covered with water, making boating 
hazardous.  

*At 6.5 feet, Minor flooding occurs to a few low lying areas along 
the river.  

&&

             Fld   Observed         Forecast 7 am EST/8 am EDT
Location     Stg   Stg  Day  Time   Tue    Wed    Thu    Fri    Sat

St. Johns River
 Above Lake  8.0   6.2  Mon 08 AM   6.1    6.4    6.8    7.6    8.1

&&

LAT...LON 2870 8123 2879 8117 2873 8100 2854 8090
                                     

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather radio.

&&

Glitto
3 follow-up statements
945 
WGUS82 KMLB 021905
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
305 PM EDT Mon Sep 2 2019

 A River Flood Warning remains in effect for...The St Johns River 
 Above Lake Harney near Geneva and for The St Johns River at Astor...
 
 Heavy rain expected from Hurricane Dorian will allow The St Johns River
 to continue to rise this week. The river is forecast to reach Moderate
 Flood Stage at Astor on Tuesday, and reach Minor Flood Stage Above Lake
 Harney near Geneva late week.  
  
 The extent of rises along the St Johns River will be highly dependent 
 on the path Hurricane Dorian. Residents along the river should be 
 prepared for flooding and keep up the the latest forecasts.
  
 
FLC117-041906-
/O.EXT.KMLB.FL.W.0002.190906T2200Z-000000T0000Z/
/GENF1.1.ER.190906T2200Z.190907T1200Z.000000T0000Z.NO/
305 PM EDT Mon Sep 2 2019

The Flood Warning Continues For
  The St. Johns River Near Above Lake Harney Near Geneva.

* Minor Flooding is Forecast. 

*At 8.0 feet, Water moves into yards on Prevatt Road off State Road 
46 near Lake Harney. Flooding of boat ramps and roads occurs in 
Mullet Lake Park.  

*At 7.5 feet, Some docks, islands and small trees along the river 
north of Lake Harney will be covered with water, making boating 
hazardous.  

*At 6.5 feet, Minor flooding occurs to a few low lying areas along 
the river.  

&&


             Fld   Observed         Forecast 7 am EST/8 am EDT
Location     Stg   Stg  Day  Time   Tue    Wed    Thu    Fri    Sat

St. Johns River
 Above Lake  8.0   6.2  Mon 02 PM   6.2    6.4    6.8    7.7    8.3


&&

LAT...LON 2870 8123 2879 8117 2873 8100 2854 8090
                                      



$$

FLC069-127-041906-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.2.ER.190830T2045Z.190905T0600Z.000000T0000Z.NR/
305 PM EDT Mon Sep 2 2019

The Flood Warning Continues For
  The St Johns River Near Astor.

* Minor Flooding is Occurring and Moderate Flooding is Forecast. 

*At 3.0 feet, Moderate flooding, with water covering yards and 
further encroaching on many low lying homes near the river. Flooding 
of many yards and low lying roads near the river.  

*At 2.8 feet, Docks and boat ramps covered at South Moon Fish Camp 
and approaching sea wall at Blair's Jungle Den.  

&&

             Fld   Observed         Forecast 7 am EST/8 am EDT
Location     Stg   Stg  Day  Time   Tue    Wed    Thu    Fri    Sat

St. Johns River
 Astor       2.3   2.5  Mon 02 PM   2.8    3.2    3.4    3.3    3.3


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142

$$

Glitto
254 
WGUS82 KMLB 031401
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
1000 AM EDT Tue Sep 3 2019

 A River Flood Warning remains in effect for...The St Johns River 
 Above Lake Harney near Geneva and for The St Johns River at Astor...
 
 Heavy rain expected from Hurricane Dorian will allow The St Johns River
 to continue to rise this week. The river is forecast to reach Moderate
 Flood Stage at Astor late tonight or early Wednesday, and reach Minor 
 Flood Stage Above Lake Harney near Geneva late week.  
  
 The extent of rises along the St Johns River will be highly dependent 
 on the path Hurricane Dorian. Residents along the river should be 
 prepared for flooding and keep up the the latest forecasts.


FLC117-051359-
/O.EXT.KMLB.FL.W.0002.190908T1200Z-000000T0000Z/
/GENF1.1.ER.190908T1200Z.190908T1200Z.000000T0000Z.NO/
1000 AM EDT Tue Sep 3 2019

The Flood Warning Continues For
  The St. Johns River Near Above Lake Harney Near Geneva.

  *Minor Flooding is Forecast. 

*At 8.0 feet, Water moves into yards on Prevatt Road off State Road 
46 near Lake Harney. Flooding of boat ramps and roads occurs in 
Mullet Lake Park.  

*At 7.5 feet, Some docks, islands and small trees along the river 
north of Lake Harney will be covered with water, making boating 
hazardous.  

*At 6.5 feet, Minor flooding occurs to a few low lying areas along 
the river.  

&&


             Fld   Observed         Forecast 7 am EST/8 am EDT
Location     Stg   Stg  Day  Time   Wed    Thu    Fri    Sat    Sun

St. Johns River
 Above Lake  8.0   6.2  Tue 09 AM   6.2    6.4    6.9    7.6    8.0


&&

LAT...LON 2870 8123 2879 8117 2873 8100 2854 8090
                                      

$$

FLC069-127-051359-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.2.ER.190830T2045Z.190905T1200Z.000000T0000Z.NR/
1000 AM EDT Tue Sep 3 2019

The Flood Warning Continues For
  The St Johns River Near Astor.

* Minor Flooding is Occurring and Moderate Flooding is Forecast. 

*At 3.0 feet, Moderate flooding, with water covering yards and 
further encroaching on many low lying homes near the river. Flooding 
of many yards and low lying roads near the river.  

*At 2.8 feet, Docks and boat ramps covered at South Moon Fish Camp 
and approaching sea wall at Blair's Jungle Den.  


&&


             Fld   Observed         Forecast 7 am EST/8 am EDT
Location     Stg   Stg  Day  Time   Wed    Thu    Fri    Sat    Sun

St. Johns River
 Astor       2.3   2.6  Tue 09 AM   3.1    3.4    3.3    3.2    3.1


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142

$$

Glitto
173 
WGUS82 KMLB 051425
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
1025 AM EDT Thu Sep 5 2019

 A River Flood Warning remains in effect for...INSERT FORECAST 
POINT(S)...

Rain from Hurricane Dorian and impeded downstream flow due to norheast
winds near the mouth of the river has allow the St Johns River at Astor
to reach Moderate Flood Stage. The river is forecast to rise slightly
into late week, then remain nearly steady or recede very slowly over
the weekend into early next week.

The River Flood Warning Above Lake Harney has been cancelled as the 
river level is no longer forecast to reach flood stage.


FLC117-051455-
/O.CAN.KMLB.FL.W.0002.000000T0000Z-190905T1425Z/
/GENF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 AM EDT Thu Sep 5 2019

The Flood Warning is Cancelled For
  The St. Johns River Near Above Lake Harney Near Geneva.

&&


             Fld   Observed         Forecast 7 am EST/8 am EDT
Location     Stg   Stg  Day  Time   Fri    Sat    Sun    Mon    Tue

St. Johns River
 Above Lake  8.0   6.3  Thu 09 AM   6.4    6.5    6.6    6.6    6.7


&&

LAT...LON 2870 8123 2879 8117 2873 8100 2854 8090
                                      



$$

FLC069-127-071425-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.2.ER.190830T2045Z.190905T1800Z.000000T0000Z.NR/
1025 AM EDT Thu Sep 5 2019

The Flood Warning Continues For
  The St Johns River Near Astor.
* Moderate Flooding is Occurring and Moderate Flooding is Forecast. 

*At 3.0 feet, Moderate flooding with water covering yards and further
encroaching on many low lying homes near the river.


&&


             Fld   Observed         Forecast 7 am EST/8 am EDT
Location     Stg   Stg  Day  Time   Fri    Sat    Sun    Mon    Tue

St. Johns River
 Astor       2.3   3.2  Thu 09 AM   3.2    3.1    3.0    3.0    3.0


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at Sep 2, 4:47 AM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Sep 2, 4:47 AM EDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
447 AM EDT Mon Sep 2 2019

.DISCUSSION...
...Major Hurricane Dorian Nearly Stationary over Grand Bahama...
...Remains a Direct Threat East Central FLorida into Wednesday...

Current-Today...Major Hurricane Dorian continues to churn directly
over Grand Bahama Island early this morning. Over the last several
hours, Dorian has nearly stalled, only moving at about 1-2 mph.
All eyes "shift to the shift", with an analyzed weakness in the
mean flow from H7 to H2 currently emerging across the Carolina
Piedmont region leading to an expected northwestward movement of
Dorian developing in the next few hours. After the northwest
motion change, Dorian is expected to turn more to the north, which
would send it roughly parallel to the east central FL coast.

Deteriorating conditions will occur over the next 24H, with
outer rain bands approaching the southern Atlantic waters as well
as the Treasure Coast, to extreme southern Brevard County. These
showers will be capable of producing gusty winds up to 35 mph this
morning, with coverage and intensity of occasional rainband
squalls expected to increase through the day. Categorical PoPs in
place today, with definite showers across the Treasure Coast,
becoming likely towards the north as gusty squalls from Dorian
move inland. Squalls will contain brief periods of very heavy rain
and gusty winds.

Gusts to tropical storm force outside of convective showers will
arrive this morning south of Melbourne, with sustained TS winds
forecast to arrive to the southern Treasure Coast by afternoon,
then to Indian River County tonight.

Tonight...Conditions along the coast will rapidly deteriorate after
sunset across most of the east central FL coastline as Dorian
slides northward across the offshore waters. Depending on how
close Dorian approaches, hurricane conditions may be possible for
the Treasure Coast, with sustained tropical storm winds from
Melbourne to Lake Okeechobee and a bit north mainly in squall
gusts into southern Osceola County. Even small track shifts can
change overall degree of impacts, but regardless, serious and life
threatening impacts are expected. For further details, please
refer to the Hurricane Local Statement.

High temps today will clock in slightly below climo in the upper 80s
areawide as dense cloud cover from Dorian spreads across the
peninsula, lows in the mid to upper 70s (slightly higher also do to
cloud blanket).

Tue...Hurricane Dorian forecast as a major hurricane will cross
closest point of approach to the local area. Expect a windy and
squally day, especially along the coast. High precip chcs with
locally heavy rain likely.

Wed-Sun...Will continue to advertise "likely" rain chances on
Wednesday, but rain chances will gradually lower into late week
as drier air is ushered into the area in the wake of departing
Hurricane Dorian. A SW flow will also produce above normal
temperatures with mid 90s possible along the coast. Precip chcs
will begin to edge upward slightly by the weekend, along with the
mention of some storms once again with recovery of more moisture
to the atmosphere.

&&

.AVIATION...
Gusty morning showers will continue to impact terminals along the
coast, leading to brief IFR/MVFR reductions, mainly from KMLB
southward. As Hurricane Dorian eventually pulls northwestward away
from the Bahamas, northerly winds will increase substantially, with
gusts to tropical storm force possible as early as midday for
KVRB/KFPR/KSUA. Conditions will continue to rapidly deteriorate
south to north as the center of Dorian tracks just offshore the FL
east coast.

&&

.MARINE...
Today-Tonight...Extremely hazardous marine conditions will be
present across all Atlantic waters today as Hurricane Dorian crawls
closer to the FL coast. NE winds over 25 kts will continue to climb,
especially across the southern waters as Dorian drifts to the
northwest, becoming tropical storm to hurricane force later today
and tonight. Seas north of the Cape will build 10-15 ft; south
will see wave heights surging over 30 ft. A Hurricane Warning is
in effect for all waters south of the Volusia/Brevard line, with a
Hurricane Watch in effect to the north.

Mon-Tue...Winds and seas will continue to increase Tue as Dorian
crosses through the ECFL Atlantic zones. Tropical Storm/Hurricane
conds will be experienced over the Atlantic waters. Marine
interests should plan to avoid the Atlc and Intracoastal waters of
east central FL at least thru the middle of the week.

Wed-Fri...As Dorian is forecast to lift north and pull away from
the area late Wednesday winds will gradually slacken but hazardous
seas will remain. By Thursday and into Fri, conditions are
expected to improve even farther as winds and seas continue to
subside.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  78  83  76 /  70  60  90 100
MCO  88  77  83  74 /  70  50  90  80
MLB  88  79  86  76 /  70  70 100 100
VRB  88  78  89  74 /  80  80 100  90
LEE  89  76  85  74 /  70  30  90  70
SFB  89  77  83  75 /  70  50  90  90
ORL  89  77  84  77 /  70  50  90  80
FPR  88  78  89  79 /  80  80 100  80

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Indian River-Martin-Northern Brevard-
     Southern Brevard-St. Lucie.

     Hurricane Watch for Coastal Volusia.

     Tropical Storm Watch for Inland Volusia-Northern Lake-Orange-
     Seminole-Southern Lake.

     Tropical Storm Warning for Okeechobee-Osceola.

AM...Hurricane Warning for Sebastian Inlet to Jupiter Inlet 0-20 nm-
     Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 0-20 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

     Hurricane Watch for Flagler Beach to Volusia-Brevard County Line
     0-20 nm-Flagler Beach to Volusia-Brevard County Line 20-60
     nm.

&&

JP/JS/AC/MH
Hazardous weather outlook, Sep 2, 4:35 AM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
435 AM EDT Mon Sep 2 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-021000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
435 AM EDT Mon Sep 2 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

Please refer to the Hurricane Local Statement for information
regarding the approach of Major Hurricane Dorian.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Direct impacts from Dorian will continue through Wednesday, with
additional long term impacts such as river flooding persisting
beyond this week.

After Dorian's passage, isolated to scattered afternoon
thunderstorms will return later this week, producing lightning
strikes and gusty winds.

Smith

In the hours before

Local storm report, Sep 2, 7:56 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
756 AM EDT MON SEP 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 AM     TROPICAL STORM   4 NNW SAINT LUCIE NUCLE 27.35N 80.24W
09/02/2019                   St. Lucie          FL   MESONET

            GUST TO TROPICAL STORM FORCE IN PASSING SQUALL - 39
            MPH/34 KT FROM THE NNE AT WXFLOW SITE XSTL.

&&

JC
Local storm report, Sep 2, 8:01 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
801 AM EDT MON SEP 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TROPICAL STORM   3 ENE BAREFOOT BAY      27.90N 80.47W
09/02/2019                   Brevard            FL   MESONET

            WXLOW SITE XMBI HAD A WIND GUST OF 44 MPH/38 KT FROM THE
            NNE IN PASSING SQUALL.

&&

JC

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:00 PM EDTAreal Flood AdvisoryMLBBrevard2 hr

Nearby

River Flood Warnings in Florida, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.